Arizona, 2005

Flash Flood in Arizona, July 26, 2005

July 26, 2005 · NWS VEF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 26, 3:36 PM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 26, 3:36 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 PM PDT TUE JUL 26 2005

.SYNOPSIS...DRIER AIR WILL CONTINUE TO WORK INTO THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT WITH THUNDERSTORMS CONFINED TO SOUTHERN
MOHAVE COUNTY AND EASTERN SAN BERNARDINO COUNTY TODAY WITH GENERALLY
DRY CONDITIONS ALL AREAS ON WEDNESDAY. WITH THE DRIER CONDITIONS
TEMPERATURES WILL BE CLIMB TO ABOVE NORMAL READINGS BOTH WEDNESDAY
AND THURSDAY.
&&

.SHORT TERM...THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE LOW LEVEL
MOISTURE GRADIENT FROM WESTERN CLARK COUNTY AND FAR SOUTHEASTERN SAN
BERNARDINO COUNTY EAST ACROSS MUCH OF MOHAVE COUNTY. DRIER AIR ALOFT
CONTINUES TO SPREAD INTO THE REGION BUT THE SOUTHERN ZONES STILL
HAVE PW IN THE 1.0-1.5 RANGE. WARMER MID-LEVEL TEMPERATURES SEEM
TO BE CAPPING WESTERN AND CENTRAL SAN BERNARDINO AND LOWER DEWPOINTS
COMBINED WITH A MORE STABLE AIR COLUMN ARE INHIBITING CONVECTION
NORTH OF THE LAS VEGAS VALLEY. AS MENTIONED ON THE MORNING UPDATE
DISCUSSION...THERE IS A WEAK SHORT EMBEDDED IN THE NORTHWEST FLOW...
BUT THE CONVECTION IS MOSTLY BUOYANCY DRIVEN...SO MUCH OF IT SHOULD
DECAY WITHIN A COUPLE HOURS AFTER SUNSET. WE SHOULD SEE A BRIEF
REPRIEVE TOMORROW BEFORE A MOIST SOUTHERLY MID-LEVEL FLOW RETURNS
THURSDAY AND FRIDAY.
&&

.LONG TERM...MID LEVEL HIGH EXPECTED TO SHIFT BACK EAST TO NEAR THE
FOUR CORNERS ON FRIDAY AND THEN REMAIN CLOSE TO THERE INTO THE
BEGINNING OF NEXT WEEK. THIS SHOULD BRING A RETURN TO A MORE ACTIVE
MONSOONAL FLOW PATTERN ON FRIDAY AND FOR THE WEEKEND. WILL HAVE TO
WATCH THE REMNANT CIRCULATION FROM GERT AS IT CROSSES THE SOUTHERN
END OF THE GULF OF CALIFORNIA OVER THE NEXT FEW DAYS TO SEE IF IT
CAN INITIATE A GULF SURGE WHICH COULD BRING ADDITIONAL MOISTURE INTO
THE REGION ON FRIDAY. LIKE ANY MONSOON DAY...WILL HAVE TO WATCH FOR
MESOSCALE FORCING MECHANISMS EACH DAY OR WAIT FOR DAYTIME HEATING TO
ACT ON MOIST AND UNSTABLE AIR TO GENERATE THUNDERSTORMS. INCREASED
POPS FOR FRIDAY SINCE BOTH NAM AND GFS ARE SHOWING ABUNDANT MID
LEVEL MOISTURE WORKING IN. ALSO EXPANDED POPS FURTHER WESTWARD
THROUGH THE WEEKEND. SOUTHWEST FLOW ALOFT ASSOCIATED WITH A TROUGH
MOVING INTO THE PACNW ON MONDAY AND TUESDAY MAY DRY OUT THE
NORTHWEST PORTION OF THE CWA FOR THE BEGINNING OF NEXT WEEK.
TEMPERATURES WILL RUN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE
EXTENDED PERIOD WITH THE INCREASED CLOUD COVER AND MOISTURE.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS
THROUGH THE PERIOD. THUNDERSTORMS WILL AFFECT AIR TRAVEL PRIMARILY
THROUGH THE PEACH SPRINGS AND DAGGETT CORRIDORS THROUGH THIS
EVENING. THUNDERSTORMS ARE NOT EXPECTED TO AFFECT KLAS...ALTHOUGH
WILL HAVE TO MONITOR TO SEE IF OUTFLOW BOUNDARIES FROM NEARBY
THUNDERSTORMS COULD CAUSE A QUICK WIND SHIFT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

RUNK/DAVIS
Hazardous weather outlook, Jul 26, 6:32 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
632 AM PDT TUE JUL 26 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-271400-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
632 AM PDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.TODAY...TUESDAY.

ISOLATED THUNDERSTORMS EXPECTED OVER MOHAVE COUNTY THIS
AFTERNOON...OTHERWISE DRIER AIR MASS MOVED OVER THE AREA WHICH SHOULD
RESULT IN WARMER DAY TIME TEMPERATURES AND GENERALLY DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DRY CONDITIONS TO CONTINUE OVER THE AREA INTO WEDNESDAY BEFORE
MOISTURE BEGINS TO RETURN TO THE AREA ON THURSDAY. INCREASING
MOISTURE INTO THE WEEKEND WILL THEN INCREASE THE CHANCE OF AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS FROM THURSDAY ON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Las Vegas radar (KESX), 31 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mohave

When
July 26, 5:14 PM MST to 5:44 PM MST
Where
Mohave County, 3 mi E of Willow Beach
Reported by
LAW ENFORCEMENT
Coordinates
35.867, -114.617

Water over the access road to Willow Beach.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458415.